Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 18, 2013, 3:55 AM CST for 13 counties in Kansas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:55 AM CST (09:55 UTC)
- Expired
- Feb 18, 2013, 3:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3544 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS73 KICT 180955 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 355 AM CST MON FEB 18 2013 KSZ032-033-047>051-067-068-082-083-091-092-182100- /O.NEW.KICT.WI.Y.0004.130218T0955Z-130218T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 355 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE REGION EARLY THIS MORNING...WITH STRONG NORTHWEST WINDS SPREADING SOUTHEAST ACROSS THE REGION THROUGH THE MORNING HOURS IN WAKE OF A COLD FRONT. THE WINDS WILL SLACKEN SOME BY MID-AFTERNOON. * WINDS...WILL BE SUSTAINED FROM 30 TO 35 MPH...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
1 follow-up statement
756 WWUS73 KICT 182038 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 238 PM CST MON FEB 18 2013 KSZ032-033-047>051-067-068-082-083-091-092-182145- /O.EXP.KICT.WI.Y.0004.000000T0000Z-130218T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 238 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH LATE THIS AFTERNOON AND EVENING BEFORE BECOMING LIGHT OVERNIGHT. $$ MCGUIRE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:37 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 18, 3:37 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 AM CST MON FEB 18 2013 .DISCUSSION... FORECAST HIGHLIGHTS FOCUS AROUND WED NIGHT-THU MORNING STRONG STORM SYSTEM AND ASSOCIATED WINTRY PRECIPITATION POTENTIAL. TODAY: PROGRESSIVE SHORTWAVE ENERGY WILL APPROACH FROM THE NORTHWEST TODAY...ALONG WITH AN ASSOCIATED STRONG COLD FRONT. THE COLD FRONT WILL PROGRESS SOUTHEAST ACROSS MUCH OF THE FORECAST AREA BEFORE NOON...WITH STRONG AND GUSTY NORTHWEST WINDS IN ITS WAKE DUE TO A TIGHT PRESSURE GRADIENT AND STRONG MIXING. WILL GO AHEAD AND HOIST A WIND ADVISORY FOR LOCATION GENERALLY ALONG/WEST OF I-135 THROUGH ABOUT 3 PM. WINDS SHOULD TEND TO SLACKEN THEREAFTER AS PRESSURE GRADIENT RELAXES. ADDITIONALLY...THE PASSING SHORTWAVE ALONG WITH DEEP AND STRONG FRONTOGENESIS COULD RESULT IN A FEW PASSING SPRINKLES/FLURRIES GENERALLY ALONG/WEST OF THE FRONT HILLS THIS MORNING...WITH SLIGHTLY HIGHER RAIN CHANCES OVER EXTREME SOUTHEAST KS EARLY-MID AFTERNOON AS THE FRONTAL ZONE ENCOUNTERS DEEPER MOISTURE. WEDNESDAY-THURSDAY: ATTENTION THEN TURNS TO POTENTIAL STRONG STORM SYSTEM TO AFFECT THE REGION PRIMARILY WED NIGHT-THU MORNING. MODELS HAVE TRENDED A TAD COOLER AS OF LATE WITH THIS SYSTEM...INCREASING WINTRY PRECIPITATION CONFIDENCE. AN INITIAL "LEAD" WAVE ALONG WITH INCREASING WARM ADVECTION SHOULD BREAK OUT LIGHT PRECIPITATION WED DURING THE DAY FROM SOUTHWEST-NORTHEAST. DUE TO WEAK FORCING AND VERY DRY LOW-LEVELS (AT LEAST INITIALLY)...WED ACTIVITY SHOULD REMAIN FAIRLY LIGHT. INSPECTION OF SURFACE AND DEEP LAYER WET-BULB TEMPERATURES SUGGEST ANY PRECIPITATION THAT FALLS WED COULD REMAIN FROZEN. THIS MAKES SENSE GIVEN THE EXPECTED COLD START TO THE DAY AND WEAK TO NEUTRAL WARM ADVECTION BELOW 850MB. HOWEVER...TEMPERATURES SHOULD WARM ENOUGH FOR ALL RAIN BY AFTERNOON OVER AT LEAST FAR SOUTHERN KS. MODEL CONSENSUS CONTINUES TO SUGGEST THE BRUNT OF THE PRECIPITATION WILL FALL ACROSS THE FORECAST AREA WED NIGHT THROUGH EARLY THU...AS A POWERFUL SHORTWAVE APPROACHES FROM THE WEST...AND STRONG AND DEEP WARM/MOIST ADVECTION COMMENCES FROM THE SOUTH. CONSEQUENTLY...THE PRIMARY CHALLENGE WILL BE FORECASTING CORRECT PRECIPITATION TYPE AND PLACEMENT. GIVEN THE LIKELY PRESENCE OF A STOUT LOW-LEVEL WARM NOSE IN CONCERT WITH STUBBORN COLD AIR BELOW THIS WARM NOSE...A WINTRY MIX OF SNOW-SLEET-FREEZING RAIN IS LIKELY SOMEWHERE ACROSS THE REGION. EVEN THOUGH THERE REMAINS SOME UNCERTAINTY...THE BEST GUESS AT THIS POINT PLACES GENERALLY THE NORTHERN 2/3 TO 1/2 OF KS IN THE GREATEST THREAT FOR THIS WIDESPREAD WINTRY PRECIPITATION...WITH MARGINAL TEMPERATURES ALLOWING RAIN TO MIX IN FURTHER SOUTH OVER SOUTHERN KS. THE ICE-SNOW MIX COULD POSE SOME BIG HEADACHES...SO WINTER WEATHER/STORM HEADLINES MAY EVENTUALLY BE NEEDED. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. ADK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU HIGH CLOUDS WILL MOVE ACROSS THE REGION OVERNIGHT INTO EARLY MON WITH BREEZY SOUTH WINDS. A RATHER POTENT COLD FRONT WILL SLIDE SOUTHEASTWARD ACROSS CENTRAL KANSAS LATE TONIGHT AND PUSH INTO SOUTHERN KANSAS FOR EARLY MONDAY MORNING. THIS WILL SHIFT THE WINDS AROUND TO THE NW WITH WIND GUSTS TO 30 KTS POSSIBLE NEAR THE KRSL/KSLN TAFS BY AROUND 12-14Z/MON. AHEAD OF THIS FRONT...LOW LEVEL MOISTURE WILL STREAM RAPIDLY NORTH OUT OF ERN TX/ERN OK AND SPREAD INTO SOUTHEAST KANSAS BY AROUND SUNRISE ON MON WITH SOME MVFR CIGS EXPECTED. COULD ALSO SEE ENOUGH SATURATION IN THE LOW LAYERS AHEAD OF THIS FRONT FOR A VICINITY SHOWER/RAIN OR POSSIBLY A DRIZZLE CHANCE. SO WILL ADD A VCSH MENTION IN THE KCNU TAF AFTER 14Z/MON. MVFR CEILINGS WILL BE SHORT LIVED...AS THE COLD FRONT PUSHES THE LOW LEVEL MOISTURE RAPIDLY TO THE EAST....WITH SKIES BECOMING VFR FOR MON AFTN. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 52 23 47 25 / 10 0 0 0 HUTCHINSON 50 20 45 24 / 10 0 0 0 NEWTON 51 21 44 22 / 10 0 0 0 ELDORADO 52 21 45 22 / 10 0 0 0 WINFIELD-KWLD 53 23 48 27 / 10 0 0 10 RUSSELL 48 17 44 22 / 10 0 0 0 GREAT BEND 49 18 45 24 / 10 0 0 0 SALINA 48 19 43 20 / 10 0 0 0 MCPHERSON 49 20 44 22 / 10 0 0 0 COFFEYVILLE 56 26 47 25 / 10 0 0 10 CHANUTE 53 23 43 21 / 10 0 0 10 IOLA 52 23 42 20 / 10 0 0 10 PARSONS-KPPF 54 24 45 23 / 10 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 3 PM CST THIS AFTERNOON FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Feb 17, 3:49 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 349 PM CST SUN FEB 17 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 349 PM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH GRASSLAND FIRE DANGER LEVELS ARE EXPECTED FOR MONDAY AFTERNOON ACROSS ALL OF CENTRAL AND SOUTH CENTRAL KANSAS. A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WHILE A WINTRY MIX INCLUDING SOME SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS. WIND CHILLS NEAR ZERO ARE FORECAST AROUND DAYBREAK FRIDAY. CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:32 PM CST | Winter Storm Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.